Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 28, NWS Bismarck, ND

June 2, 2015Emmons County, Morton County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 2, 2015, 6:39 PM CDT for Emmons County, Morton County, Sioux County, North Dakota. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2015, 6:39 PM CDT (23:39 UTC)
Expired
Jun 2, 2015, 7:45 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
2.5 in
Wind
60.0 mph

Counties Emmons County, ND, Morton County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 56 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:42 PM CDTHAIL 1.75Solen, NDHAILING AT TIME OF OBSERVATION.
Jun 2, 7:00 PM CDTHAIL 1.756 Se Cannon Ball, NDHAIL LASTED 15 MINUTES.
Jun 2, 7:00 PM CDTHAIL 1.75Prairie Knights Resort, NDHAIL LASTED FOR 10 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS53 KBIS 022339
SVRBIS
NDC029-059-085-030045-
/O.NEW.KBIS.SV.W.0028.150602T2339Z-150603T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 745 PM CDT

* AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOLEN...OR
  20 MILES NORTH OF FORT YATES...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CANNON BALL AND PRAIRIE KNIGHTS RESORT AROUND 650 PM CDT.
  LINTON AROUND 720 PM CDT.
  STRASBURG AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER
BAY RECREATION AREA AND TEMVIK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
NORTH DAKOTA.

LAT...LON 4633 10094 4652 10079 4629 9994 4595 10034
TIME...MOT...LOC 2337Z 297DEG 33KT 4638 10077 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

SCHILD
3 follow-up statements
202 
WWUS53 KBIS 030002
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT TUE JUN 2 2015

NDC059-030009-
/O.CAN.KBIS.SV.W.0028.000000T0000Z-150603T0045Z/
MORTON ND-
702 PM CDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING FOR SOUTHEASTERN MORTON 
COUNTY HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
NORTH DAKOTA.

LAT...LON 4623 10078 4645 10055 4629 9994 4595 10034
TIME...MOT...LOC 2359Z 305DEG 31KT 4625 10058 

$$

NDC029-085-030045-
/O.CON.KBIS.SV.W.0028.000000T0000Z-150603T0045Z/
EMMONS ND-SIOUX ND-
702 PM CDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL EMMONS AND NORTHEASTERN SIOUX COUNTIES...

AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRAIRIE
KNIGHTS RESORT...OR 11 MILES NORTH OF FORT YATES...MOVING SOUTHEAST
AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  STRASBURG AROUND 735 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TEMVIK
AND BEAVER BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
NORTH DAKOTA.

LAT...LON 4623 10078 4645 10055 4629 9994 4595 10034
TIME...MOT...LOC 2359Z 305DEG 31KT 4625 10058 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

SCHILD/KING
498 
WWUS53 KBIS 030023
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
723 PM CDT TUE JUN 2 2015

NDC085-030033-
/O.CAN.KBIS.SV.W.0028.000000T0000Z-150603T0045Z/
SIOUX ND-
723 PM CDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
NORTH DAKOTA.

LAT...LON 4614 10064 4638 10028 4629 9994 4595 10034
TIME...MOT...LOC 0023Z 309DEG 24KT 4613 10035 

$$

NDC029-030045-
/O.CON.KBIS.SV.W.0028.000000T0000Z-150603T0045Z/
EMMONS ND-
723 PM CDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN EMMONS COUNTY...

AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
STRASBURG...OR 11 MILES SOUTHWEST OF LINTON...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  STRASBURG AROUND 735 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TEMVIK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
NORTH DAKOTA.

LAT...LON 4614 10064 4638 10028 4629 9994 4595 10034
TIME...MOT...LOC 0023Z 309DEG 24KT 4613 10035 

HAIL...1.25IN
WIND...60MPH
 
$$

SCHILD
817 
WWUS53 KBIS 030047
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT TUE JUN 2 2015

NDC029-030055-
/O.EXP.KBIS.SV.W.0028.000000T0000Z-150603T0045Z/
EMMONS ND-
747 PM CDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EMMONS COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER...UP TO 
NICKEL SIZE HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN ARE STILL 
EXPECTED WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
NORTH DAKOTA.

LAT...LON 4614 10064 4638 10028 4629 9994 4595 10034
TIME...MOT...LOC 0043Z 297DEG 33KT 4613 10035 

$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:14 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 2, 2:14 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
214 PM CDT TUE JUN 2 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 206 PM CDT TUE JUN 2 2015

MAIN FORECAST PROBLEM IN THE SHORT TERM PERIOD IS RISK OF SEVERE
WEATHER THIS AFTERNOON AND THIS EVENING. VERY MOIST AND UNSTABLE
ATMOSPHERE IS SETTING UP OVER CENTRAL NORTH DAKOTA THIS AFTERNOON.
SURFACE BASED CAPE VALUES ARE EXCEEDING 3000J/KG AS OF 1 PM THIS
AFTERNOON...WITH 30-35 KNOTS OF BULK SHEAR SOUTH CENTRAL...AND
PWATS IN EXCESS OF AN INCH OVER ALL BUT SOUTHWEST NORTH
DAKOTA...AND OVER 1.3 IN OVER THE JAMES RIVER VALLEY. A SURFACE
BOUNDARY REMAINS FROM WEST CENTRAL INTO NORTH CENTRAL NORTH DAKOTA
WITH SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUING ALONG AND NORTH
OF THIS BOUNDARY. TO THE SOUTH... SURFACE LOW PRESSURE IS SITUATED
NEAR MOBRIDGE SOUTH DAKOTA WITH CLEAR TO PARTLY CLOUDY SKIES OVER
THE FAR SOUTHWEST AND SOUTH CENTRAL...AIDING IN THE SURFACE
DESTABILIZATION. WILL BE SENDING UP A SPECIAL 18Z SOUNDING TODAY.

MESOSCALE MODELS ARE GIVING VARIOUS SOLUTIONS ON HOW CONVECTION MAY
EVOLVE THIS AFTERNOON/EVENING. IN GENERAL...MESOSCALE MODELS HAVE
TRIED TO DEVELOP A FEW SUPERCELLS OVER WESTERN NORTH DAKOTA ALONG
THE FRONTAL BOUNDARY AND TRACKING SOUTHEAST ACROSS SOUTH CENTRAL
NORTH DAKOTA DURING THE MID TO LATE AFTERNOON. THEN ADDITIONAL
CONVECTION DEVELOPS LATE AFTERNOON/EARLY THIS EVENING OVER THE
JAMES RIVER VALLEY INTO SOUTH DAKOTA AND TRACKS EAST. LATEST WRF
DEVELOPS A QLCS OVER WESTERN NORTH DAKOTA AND TRACKS IT ACROSS THE
STATE. THE 12Z HOPWRF KEEPS CONVECTION PRETTY MUCH OUT OF THE CWA
TODAY WITH CELLS DEVELOPING JUST SOUTHEAST OF JAMESTOWN AND
TRACKING INTO SOUTHEAST NORTH DAKOTA. NO MATTER WHAT EVENTUALLY
HAPPENS...ANY THUNDERSTORMS THAT DO DEVELOP ACROSS THE SOUTHERN
HALF OF THE STATE WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE
HAIL...DAMAGING WINDS WILL BE THE MOST OBVIOUS THREATS...BUT VERY
HEAVY RAIN WILL ALSO BE A THREAT AND A TORNADO CANNOT BE RULED OUT
WITH ANY DISCRETE SUPERCELL THUNDERSTORM THAT DEVELOPS.

THE SEVERE WEATHER THREAT SHOULD LESSEN FROM WEST TO EAST THIS
EVENING...MUCH EARLIER THAN LAST NIGHTS ROUND OF SEVERE WEATHER. AS
THE SURFACE LOW PRESSURE SYSTEM TRACKS EAST LATE TONIGHT AND
WEDNESDAY MODELS ARE INDICATING ABUNDANT LOW LEVEL STRATUS
DEVELOPING IN A NORTH FLOW. EXPECT A MUCH COOLER DAY WEDNESDAY
WITH SHOWERS ENDING ACROSS THE NORTH CENTRAL INTO THE JAMES RIVER
VALLEY WEDNESDAY MORNING.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 206 PM CDT TUE JUN 2 2015

AN ACTIVE WEATHER PATTERN WILL HIGHLIGHT THE LONG TERM.

EARLIER MODEL RUNS INDICATED AN UPPER LEVEL RIDGE OVER NORTH
DAKOTA THROUGH LATE WEEK. NOW INDICATIONS ARE THIS RIDGE WILL BE
FURTHER TO EAST...ALLOWING MOST OF NORTH DAKOTA TO RESIDE IN
SOUTHWEST FLOW ALOFT AS A DEEP UPPER LEVEL LONGWAVE TROUGH
DEVELOPS ACROSS THE WEST COAST. THIS WILL ALLOW NUMEROUS
SHORTWAVE TROUGHS TO TRAVERSE THE NORTHERN PLAINS. THIS WILL BRING
A NEARLY DAILY CHANCE FOR THUNDERSTORMS.

TEMPERATURES SHOULD GENERALLY BE IN THE 70S AND 80S DURING THE
AFTERNOON HOURS THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 206 PM CDT TUE JUN 2 2015

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTHWEST
AND NORTH CENTRAL INCLUDING KISN AND KMOT WITH MVFR TO EVEN IFR
CEILINGS. SCATTERED MVFR CEILINGS FROM KDIK TO KBIS AND KJMS ARE
EXPECTED TO LIFT THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE SOUTHERN HALF THIS AFTERNOON AND TRACK
SOUTHEAST. ADDED A MENTION OF THUNDER THROUGH AROUND 21 UTC AT
KDIK...00 UTC AT KBIS AND 02 UTC AT KJMS. ANY STORM CAN EXPECT TO
HAVE MVFR-IFR CEILING/VSBYS IN VERY HEAVY RAIN. MVFR TO OCCASIONAL
IFR CEILINGS CONTINUE LATER TONIGHT INTO WEDNESDAY AS SURFACE FLOW
TURNS NORTH WITH LOWER STRATUS REMAINING THROUGH 18Z WEDNESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TWH
LONG TERM...AJ
AVIATION...TWH
Hazardous weather outlook, Jun 2, 5:27 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
527 PM CDT TUE JUN 2 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-032230-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
527 PM CDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE SCATTERED OVER THE AREA THIS AFTERNOON INTO
TONIGHT. SOME OF THE STORMS FROM MID AFTERNOON THROUGH THIS
EVENING COULD BE SEVERE WITH LARGE HAIL...DAMAGING WIND...AND VERY
HEAVY RAIN THAT COULD LEAD TO FLOODING OF POOR DRAINAGE AND LOW
LYING AREAS. THE GREATEST THREAT IS IN THE AREA SOUTH OF HIGHWAY 2
AND EAST OF HIGHWAY 85. ALSO...AN ISOLATED TORNADO IS POSSIBLE
LATER TODAY OVER THE FAR SOUTH CENTRAL INTO THE SOUTHERN JAMES
RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...KEEP ALERT THROUGH THE DAY AND INTO THE EVENING. REPORT
ALL HAIL...WIND OVER 40 MPH...AND HEAVY RAIN TO THE NATIONAL
WEATHER SERVICE. PLEASE SUMMIT REPORTS TO OUR SOCIAL MEDIA PAGES
AT FACEBOOK.COM/NWSBISMARCK...TWITTER.COM/NWSBISMARCK OR GIVE US A
CALL AT 701-223-4582.

TWH

In the hours before

Local storm report, Jun 2, 4:51 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             GLEN ULLIN              46.82N 101.83W
06/02/2015  M1.75 INCH       MORTON             ND   CO-OP OBSERVER

            HAILING AT TIME OF OBSERVATION

&&

MMATHEWS
Special weather statement, Jun 2, 4:53 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
453 PM CDT TUE JUN 2 2015

NDZ010-011-021-022245-
WARD ND-MOUNTRAIL ND-MCLEAN ND-
453 PM CDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARD...
NORTHWESTERN MCLEAN AND SOUTHEASTERN MOUNTRAIL COUNTIES...

AT 453 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF PARSHALL...OR 35 MILES SOUTH OF STANLEY...MOVING
NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PARSHALL...PLAZA...MAKOTI...RYDER AND DEEP WATER CREEK RECREATION
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4790 10162 4772 10223 4785 10232 4812 10185
TIME...MOT...LOC 2153Z 237DEG 27KT 4784 10214

SCHILD
Local storm report, Jun 2, 5:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
517 PM CDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             GLEN ULLIN              46.82N 101.83W
06/02/2015  E2.00 INCH       MORTON             ND   PUBLIC

&&

MMATHEWS
Local storm report, Jun 2, 5:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
537 PM CDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             ALMONT                  46.73N 101.50W
06/02/2015  E1.25 INCH       MORTON             ND   TRAINED SPOTTER

            HAIL LASTED 10 MINUTES.

&&

HAMILTON
Local storm report, Jun 2, 6:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 S ST. ANTHONY         46.60N 100.91W
06/02/2015  M0.75 INCH       MORTON             ND   TRAINED SPOTTER

&&

MMATHEWS
Special weather statement, Jun 2, 6:36 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT TUE JUN 2 2015

NDZ025-037-030015-
STUTSMAN-FOSTER-
636 PM CDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STUTSMAN AND
SOUTHEASTERN FOSTER COUNTIES...

AT 635 PM CDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
BORDULAC...OR 13 MILES SOUTH OF CARRINGTON...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENSAL...BORDULAC...MELVILLE AND EDMUNDS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.

LAT...LON 4720 9917 4733 9923 4746 9866 4718 9858
TIME...MOT...LOC 2335Z 257DEG 19KT 4726 9911

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:21 PM CDTSpecial Weather StatementBISBottineau39 min
Jun 1, 7:47 PM CDTSevere Thunderstorm WarningBISBottineau43 min
Jun 1, 8:25 PM CDTSpecial Weather StatementBISMcLean50 min
Jun 1, 8:35 PM CDTSpecial Weather StatementBISRolette40 min
Jun 1, 8:49 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer56 min
Jun 1, 9:32 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer32 min
Jun 1, 9:51 PM CDTSevere Thunderstorm WarningBISDunn, Mercer54 min
Jun 1, 10:59 PM CDTSpecial Weather StatementBISMercer, Oliver31 min
Jun 1, 11:04 PM CDTSpecial Weather StatementBISDunn26 min
Jun 1, 11:46 PM CDTSpecial Weather StatementBISDunn, Mercer, Oliver44 min
Jun 2, 12:12 AM CDTSpecial Weather StatementBISOliver48 min
Jun 2, 12:28 AM CDTAreal Flood AdvisoryBISDunn, McLean, Mercer, Oliver8 hr
Jun 2, 1:27 AM CDTSpecial Weather StatementBISBillings, Golden Valley48 min
Jun 2, 5:11 AM CDTSpecial Weather StatementBISLogan49 min
Jun 2, 2:43 PM CDTSevere Thunderstorm WarningBISEmmons, Sioux62 min
Jun 2, 3:16 PM CDTSpecial Weather StatementBISDunn44 min
Jun 2, 3:34 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark56 min
Jun 2, 3:43 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail62 min
Jun 2, 3:52 PM CDTSevere Thunderstorm WarningBISEmmons53 min
Jun 2, 4:25 PM CDTTornado WarningBISMorton, Stark35 min
Jun 2, 4:48 PM CDTSevere Thunderstorm WarningBISMorton57 min
Jun 2, 4:53 PM CDTSpecial Weather StatementBISMountrail52 min
Jun 2, 5:07 PM CDTTornado WarningBISMcLean23 min
Jun 2, 5:44 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux61 min
Jun 2, 6:36 PM CDTSpecial Weather StatementBISFoster39 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.